Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 6, 2018, 6:17 PM CDT for Walton County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 6, 2018, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WWUS82 KTAE 062317
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
617 PM CDT MON AUG 6 2018
FLZ008-108-070000-
Central Walton FL-South Walton FL-
617 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL
700 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Eglin Air Force Base, or 11 miles south of De Funiak
Springs, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport, New Home, Portland, Villa Tasso and
Rock Hill.
LAT...LON 3069 8639 3066 8608 3048 8607 3047 8614
3048 8614 3047 8615 3046 8619 3048 8620
3049 8619 3050 8620 3048 8622 3049 8626
3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 2317Z 087DEG 13KT 3057 8617
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:49 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 2:49 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 349 PM EDT Mon Aug 6 2018 Issued by National Weather Service Mobile AL .NEAR TERM [Through Tonight]... An upper high pressure system over the southeast states will persist through tonight while an inverted upper level trough moves westward over the northeast Gulf of Mexico. A surface ridge of high pressure extending along the Appalachian Mountains to the northeast Gulf of Mexico will remain largely in place, but models are hinting toward a possible weak easterly wave forming late tonight across northeast gulf. With the approach of the upper level wave and a sea breeze pushing inland, the ongoing isolated to scattered afternoon convection will persist throughout the evening, and then gradually dissipate after midnight mainly across the inland areas. .SHORT TERM [Tuesday Through Wednesday Night]... The inverted upper level trough will continue to move westward from the northeast Gulf of Mexico to the north central gulf throughout the day Tuesday. The combination of upper level impulses associated with the trough moving over the forecast area on Tuesday, decreasing stability due to strong surface heating and another sea breeze pushing inland, isolated to scattered showers and thunderstorms will re-develop early in the day and persist through much of the day, with coverage decreasing slightly across the eastern portions of the forecast area by late afternoon. Rain chances are then a bit lower on Wednesday due to increased subsidence and drier air beneath a region of high pressure that moves overhead. With plenty of sunshine each afternoon, high temperatures will range from 90 to 95 inland areas with heat indices expected to top out between 101 to 106 degrees. .LONG TERM [Thursday Through Monday]... As broad troughing settles in over the eastern CONUS it sandwiches the local area between it and high pressure to our south. This brings a period of unsettled weather Thursday and Friday as a west-southwest flow maintains deep layer moisture and scattered to numerous showers and thunderstorms develop each day. A series of shortwave troughs then act to deepen the broader eastern CONUS trough on Saturday, causing it to dig southward towards the Gulf Coast where it remains until Monday. This will continue the pattern of unsettled weather for the local area straight through the weekend and into early next week. Expect temperatures to cool somewhat due to the increased coverage of clouds and rain, with highs in the upper 80s to around 90 degrees. && .AVIATION [Through 18Z Tuesday]... Majority VFR conditions expected through the forecast period with light northeast winds during the day. Isolated MVFR conditions possible beneath scattered thunderstorms. Patchy fog is possible early Tuesday morning prior to sunrise, but coverage near and over TAF should be limited. && .MARINE... Weak high pressure across the southeast states will gradually shift south over the eastern Gulf of Mexico through midweek and then persist into the weekend. Favorable marine conditions throughout the week with light winds and low seas. A slight uptick in winds and seas can be expected heading into the weekend. && .FIRE WEATHER... Surface high pressure will persist across the region with relative humidity values remaining above critical thresholds. Isolated to scattered showers and thunderstorm coverages expected through midweek, with heat indices again climbing to between 100 to 106 Tuesday afternoon. Relative humidity values will remain above critical thresholds for the next several days, so no red flag conditions are forecast. && .HYDROLOGY... The St Marks river at Newport remains in minor flood stage and is expected to fall below flood stage during the latter half of this week. The Apalachicola and Ochlockonee rivers will hover in action stage for the next several days with slow falls expected after midweek. Though summertime showers and storms in the afternoon are anticipated, no additional flooding is forecast. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 93 74 / 40 40 10 30 10 Panama City 76 92 75 89 76 / 30 50 10 20 20 Dothan 75 93 73 92 73 / 30 40 20 30 10 Albany 76 93 74 92 74 / 30 40 20 30 10 Valdosta 73 92 73 93 74 / 20 30 20 30 10 Cross City 73 92 74 91 75 / 20 20 10 20 10 Apalachicola 77 90 75 88 77 / 40 40 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...JP SHORT TERM...TRC LONG TERM...TRC AVIATION...DRJohnson MARINE...JP FIRE WEATHER...JP HYDROLOGY...DRJohnson
In the hours before
Special weather statement, Aug 6, 5:15 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
615 PM EDT MON AUG 6 2018
GAZ126-062245-
Lee GA-
615 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEE COUNTY UNTIL 645
PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Albany, Starksville, Byne Crossroads, Stocks, Forrester,
Armena, Palmyra, Century, Jordan Place and Mossy Dell.
LAT...LON 3169 8402 3167 8401 3165 8402 3162 8405
3162 8430 3169 8429 3169 8431 3170 8429
3175 8429 3181 8412
TIME...MOT...LOC 2215Z 058DEG 14KT 3170 8414
42-DVDLocal storm report, Aug 6, 5:19 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM MARINE TSTM WIND GULF RESORT BEACH 30.23N 85.88W
08/05/2018 M40 MPH BAY FL MESONET
MESONET STATION XPAN, GULF RESORT BEACH,
REPORT FROM SUNDAY.
&&Special weather statement, Aug 6, 5:28 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
628 PM EDT MON AUG 6 2018
GAZ148-062300-
Berrien GA-
628 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BERRIEN COUNTY UNTIL 700
PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Alapaha, Berrien Co A/P, New Lois, Allenville, Weber,
Glory and Bannockburn.
LAT...LON 3115 8304 3115 8316 3110 8317 3108 8328
3137 8329 3139 8312 3136 8311 3133 8306
3130 8306 3128 8304 3123 8305 3122 8304
3121 8305
TIME...MOT...LOC 2228Z 331DEG 17KT 3130 8310
42-DVDSpecial weather statement, Aug 6, 5:31 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
631 PM EDT MON AUG 6 2018
FLZ008-012-108-112-062300-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
631 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY AND SOUTHEASTERN
WALTON COUNTIES UNTIL 700 PM EDT/600 PM CDT/...
At 631 PM EDT/531 PM CDT/, Doppler radar was tracking a strong
thunderstorm 16 miles east of Santa Rosa Beach, moving west at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Bruce, Portland,
Pine Log, Seminole Hills, Port Washington, Bunker, Grayton Beach,
Blue Mountain Beach and Rock Hill.
LAT...LON 3040 8629 3040 8623 3043 8626 3038 8616
3039 8611 3043 8612 3044 8616 3048 8614
3046 8619 3050 8620 3048 8622 3049 8626
3066 8618 3052 8589 3044 8590 3045 8595
3040 8600 3041 8590 3034 8591 3032 8633
TIME...MOT...LOC 2231Z 094DEG 8KT 3044 8599
42-DVDSpecial weather statement, Aug 6, 5:42 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
642 PM EDT MON AUG 6 2018
GAZ125-127-129-145>148-161-062330-
Berrien GA-Tift GA-Lanier GA-Worth GA-Colquitt GA-Dougherty GA-
Mitchell GA-Cook GA-
642 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN...EASTERN
DOUGHERTY...NORTHEASTERN MITCHELL...NORTHWESTERN LANIER...COLQUITT...
SOUTHERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 730 PM EDT...
At 642 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Turner City to near Nashville. Movement was
south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Albany, Nashville, Moultrie, Adel, Sylvester, Putney,
Lakeland, Sparks, Enigma, Omega, Ray City, Norman Park, Baconton,
Lenox, Poulan, Doerun, Ty Ty, Phillipsburg and Unionville.
LAT...LON 3096 8309 3098 8318 3103 8318 3103 8335
3126 8423 3136 8422 3136 8420 3139 8420
3143 8414 3144 8421 3162 8419 3162 8405
3165 8402 3129 8305
TIME...MOT...LOC 2242Z 356DEG 23KT 3163 8410 3125 8317
42-DVDSpecial weather statement, Aug 6, 6:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM CDT MON AUG 6 2018
FLZ008-108-070000-
Central Walton FL-South Walton FL-
617 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL
700 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Eglin Air Force Base, or 11 miles south of De Funiak
Springs, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport, New Home, Portland, Villa Tasso and
Rock Hill.
LAT...LON 3069 8639 3066 8608 3048 8607 3047 8614
3048 8614 3047 8615 3046 8619 3048 8620
3049 8619 3050 8620 3048 8622 3049 8626
3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 2317Z 087DEG 13KT 3057 8617
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:38 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 37 min |
| Aug 6, 3:07 PM CDT | Special Weather Statement | TAE | Leon | 23 min |
| Aug 6, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 14 min |
| Aug 6, 3:45 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 30 min |
| Aug 6, 4:00 PM CDT | Special Weather Statement | TAE | Bay | 30 min |
| Aug 6, 4:05 PM CDT | Special Weather Statement | TAE | Jefferson | 25 min |
| Aug 6, 4:18 PM CDT | Special Marine Warning | TAE | 57 min | |
| Aug 6, 4:19 PM CDT | Special Marine Warning | TAE | 56 min | |
| Aug 6, 4:23 PM CDT | Special Weather Statement | TAE | Washington | 37 min |
| Aug 6, 4:37 PM CDT | Special Weather Statement | TAE | Jefferson | 38 min |
| Aug 6, 5:02 PM CDT | Special Weather Statement | TAE | Walton | 28 min |
| Aug 6, 5:04 PM CDT | Special Marine Warning | TAE | 56 min | |
| Aug 6, 5:09 PM CDT | Special Marine Warning | TAE | 66 min | |
| Aug 6, 5:31 PM CDT | Special Weather Statement | TAE | Walton | 29 min |
| Aug 6, 6:03 PM CDT | Special Marine Warning | TAE | 57 min | |
| Aug 6, 1:56 PM CDT | Special Weather Statement | TAE | Brooks, Colquitt, Thomas | 49 min |
| Aug 6, 2:43 PM CDT | Special Weather Statement | TAE | Brooks, Thomas | 47 min |
| Aug 6, 3:49 PM CDT | Special Weather Statement | TAE | Ben Hill | 26 min |
| Aug 6, 4:14 PM CDT | Special Weather Statement | TAE | Ben Hill, Irwin | 31 min |
| Aug 6, 4:20 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner | 55 min |
| Aug 6, 4:33 PM CDT | Special Weather Statement | TAE | Lanier | 27 min |
| Aug 6, 5:00 PM CDT | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 45 min |
| Aug 6, 5:15 PM CDT | Special Weather Statement | TAE | Lee | 30 min |
| Aug 6, 5:28 PM CDT | Special Weather Statement | TAE | Berrien | 32 min |
| Aug 6, 5:42 PM CDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Tift, Worth | 48 min |
| Aug 6, 6:10 PM CDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Mitchell, Worth | 33 min |
| Aug 6, 6:20 PM CDT | Special Weather Statement | TAE | Baker, Calhoun | 40 min |
| Aug 6, 6:22 PM CDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 6, 6:42 PM CDT | Special Weather Statement | TAE | Baker, Mitchell | 48 min |
| Aug 6, 6:56 PM CDT | Special Weather Statement | TAE | Calhoun, Early | 34 min |
| Aug 6, 4:34 PM CDT | Special Weather Statement | TAE | Coffee | 26 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.